Gomez takes a break from music due to Lupus side effects

In this April 7, 2016, file photo, Selena Gomez arrives at WE Day California at the Forum in Inglewood, Calif. — AP

In this April 7, 2016, file photo, Selena Gomez arrives at WE Day California at the Forum in Inglewood, Calif. — AP

After travelling the world for her Revival tour, Selena Gomez is taking a break from music to focus on her health. A year after she revealed her Lupus diagnosis, Gomez on Tuesday released a statement that she’s taking some time off due to complications of the autoimmune disease. She cites “anxiety, panic attacks and depression” as side effects. “As many of you know, around a year ago I revealed that I have lupus, an illness that can affect people in different ways,” she said in a statement to People. “I’ve discovered that anxiety, panic attacks and depression can be side effects of lupus, which can present their own challenges.”

Related Selena Gomez Does ‘Carpool Karaoke’ With James Corden “I want to be proactive and focus on maintaining my health and happiness and have decided that the best way forward is to take some time off,” the statement goes on. “Thank you to all my fans for your support. You know how special you are to me, but I need to face this head on to ensure I am doing everything possible to be my best. I know I am not alone by sharing this, I hope others will be encouraged to address their own issues.”

In a 2015 interview with Billboard, Gomez revealed that she had underwent chemotherapy for Lupus in 2013, during a break in her Stars Dance tour. She cancelled the Asian and Australian legs of the tour in late 2013 and early 2014. During the break, rumors emerged of substance abuse. “I wanted so badly to say, ‘you guys have no idea. I’m in chemotherapy. You’re a-holes,'” she said in 2015. “I locked myself away until I was confident and comfortable again.” A source told People that Gomez’s current break is “absolutely not related to alcohol or substance abuse,” and that she “hadn’t felt like herself” in the past couple of months.-Reuters


This article was published on 31/08/2016